Hail, Antelope
- When
- July 11, 1:30 AM CST
- Where
- Antelope County, Elgin
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.980, -98.080
An isolated thunderstorm developed over central Nebraska shortly after midnight the morning of July July 11th. This storm moved east and dropped quarter size hail in Elgin, Nebraska before quickly dissipating.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
An isolated thunderstorm developed over central Nebraska shortly after midnight the morning of July July 11th. This storm moved east and dropped quarter size hail in Elgin, Nebraska before quickly dissipating.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 10, 10:35 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1135 PM CDT FRI JUL 10 2015 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) ISSUED AT 331 PM CDT FRI JUL 10 2015 PCPN NOT COMING TOGETHER THIS AFTERNOON LIKE WAS ORIGINALLY ANTICIPATED. SHORT TERM CONVECTION ALLOWING MODELS HAVE NOT BEEN HANDLING SITUATION ALL TOO WELL OVER OUR FORECAST AREA. WILL HOLD ON TO POPS THROUGH THE EVENING AS WE CANNOT RULE OUT ANY CONVECTION SPREADING NORTH WITH A WARM FRONT ACROSS NORTHERN KANSAS. AS SPC NOTED IN THE AFTERNOON OUTLOOK UPDATE...ANY CONVECTION THAT DOES FORM ACROSS SOUTHEAST NEBRASKA LATER THIS AFTERNOON/EARLY THIS EVENING WILL BE ABLE TO TAP INTO MODERATE DEEP LAYER SHEAR AND POTENTIALLY SPIN UP A FEW STRONG STORMS. DO FEEL THE BETTER CHANCE FOR PCPN WILL BE OVERNIGHT AS CONVECTION OFF THE HIGH PLAINS TAPS INTO THE STRENGTHENING SOUTHWESTERLY LOW LEVEL JET AND SPREADS EAST THROUGH THE OVERNIGHT HOURS. ANY PCPN SHOULD MOVE EAST OF THE FORECAST AREA BY MID SATURDAY MORNING AND THE REMAINDER OF THE WEEKEND FORECAST IS DRY BUT VERY HOT. HAVE LOWERED SATURDAY HIGHS JUST A FEW DEGREES TO FIT IN BETTER WITH GUIDANCE. CLOUD COVER IN THE EAST MAY KEEP READINGS SLIGHTLY LOWER IN THE UPPER 80S BUT MID 90S ARE STILL LIKELY IN OUR SOUTHWEST. SFC DEWPOINTS WILL BE ON THE INCREASE THROUGH THE WEEKEND AS WELL...ESPECIALLY SUNDAY. STRONGER MIXING ON SUNDAY SHOULD PUSH HIGHS WELL INTO THE 90S WITH SOME TRIPLE DIGIT READINGS NOT OUT OF THE QUESTION IN OUR WESTERN COUNTIES. HEAT INDICES COULD APPROACH THE 105 RANGE IF DEWPOINTS CAN MAKE IT INTO THE MID 70S. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 331 PM CDT FRI JUL 10 2015 MONDAY LOOKS HOT AGAIN AS THE 850 MB THERMAL RIDGE MOVES OVERHEAD. MIXING APPEARS FAVORABLE AS A WEAK BOUNDARY DROPS SOUTH THROUGH THE AREA. HIGHS SHOULD APPROACH THE MID TO UPPER 90S WITH HEAT INDICES WELL IN THE 100'S ONCE AGAIN. THUNDERSTORM CHANCES RETURN TO THE FORECAST ON WEDNESDAY AND CONTINUE THROUGH FRIDAY AS SEVERAL FAST MOVING SHORTWAVES MOVE OVER THE TOP OF THE FLATTENING UPPER LEVEL RIDGE. && .AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1135 PM CDT FRI JUL 10 2015 POTENTIAL FOR CONVECTION WILL EXIST THROUGH 12Z AS TWO CLUSTERS OF CONVECTION OVER CENTRAL NEBRASKA WORK NORTHEAST IN ADVANCE OF WARM FRONT. VFR CONDITIONS WILL THEN PREVAIL THROUGH THE REMAINDER OF THE PERIOD AS WARM FRONT MOVES NORTH AND AREA COMES UNDER THE INFLUENCE OF DOME OF HOT AIR. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...KERN LONG TERM...KERN AVIATION...FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 421 PM CDT FRI JUL 10 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 421 PM CDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY SCATTERED THUNDERSTORMS WILL BECOME MORE LIKELY AND INCREASE IN COVERAGE AS WE HEAD THROUGH THE NIGHT AS A WARM FRONT LIFTS NORTH FROM KANSAS AND A LOW LEVEL JET STRENGTHENS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER A FEW STORMS COULD PRODUCE SOME HAIL OR GUSTY WINDS. SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WILL SEE THE BEST CHANCE FOR THUNDERSTORMS OVERNIGHT...BEGINNING IN THE EVENING AND CONTINUING THROUGH THE NIGHT. NORTHEAST AND EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA...INCLUDING THE OMAHA AND COUNCIL BLUFFS METRO AREAS...WILL SEE STORM CHANCES INCREASING TOWARD MIDNIGHT...WITH THE BEST CHANCES AFTER MIDNIGHT. ANY STORMS THAT DO DEVELOP WILL BE PUSHING NORTHEAST OF THE AREA SATURDAY MORNING...LEAVING THE REST OF SATURDAY DRY BUT WARM AND HUMID. EXPECT AFTERNOON HEAT INDICES NEAR 100. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY HOT AND HUMID CONDITIONS WILL CONTINUE AT LEAST FROM SUNDAY THROUGH TUESDAY. TEMPERATURES WELL INTO THE 90S COMBINED WITH HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES CLOSE TO 105 SUNDAY AFTERNOON. HEAT INDICES BETWEEN 100 AND 105 WILL AGAIN BE COMMON MONDAY AND TUESDAY AFTERNOONS. A CHANCE FOR THUNDERSTORMS RETURNS TO THE FORECAST WEDNESDAY AND CONTINUES INTO FRIDAY AS A SERIES OF WEATHER DISTURBANCES MOVE THROUGH THE PLAINS. ORGANIZED SEVERE WEATHER DOES NOT APPEAR LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL WILL NOT BE NEEDED TONIGHT OR SATURDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 130 AM CDT SAT JUL 11 2015 NEZ016-030-042-110715- ANTELOPE NE-PLATTE NE-BOONE NE- 130 AM CDT SAT JUL 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR ANTELOPE...BOONE AND NORTHWESTERN PLATTE COUNTIES UNTIL 215 AM CDT... AT 129 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CUMMINSVILLE...OR 33 MILES SOUTH OF ONEILL...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBION...NELIGH...ELGIN...CLEARWATER...PETERSBURG...OAKDALE AND LORETTO. THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 25 AND 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4230 9830 4230 9785 4164 9783 4166 9829 TIME...MOT...LOC 0629Z 274DEG 54KT 4200 9842 ZAPOTOCNY
The Omaha radar (KOAX), 160 km away, was scanning. The volume nearest the first event began at 07:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577998.